Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2006, 5:12 PM CDT for Randolph County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 25, 2006, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:53 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 25, 2:53 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT TUE APR 25 2006 .DISCUSSION... SKIES HAVE CLEARED ACROSS NORTHEAST ARKANSAS AND MOST OF WEST TENNESSEE WHILE THINNING CIRRUS WAS OCCURRING OVER NORTH MISSISSIPPI. A COLD FRONT WAS LOCATED ACROSS SOUTHERN MISSOURI AND STRETCHED ACROSS WESTERN ARKANSAS. SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER SOUTHWEST MISSOURI AND SOUTHERN ILLINOIS. THE STORMS OVER SOUTHWEST MISSOURI FORMED IN RESPONSE TO A SHORTWAVE TRANSLATING ACROSS OKLAHOMA. THE FRONT WILL CONTINUE ITS SOUTHWARD PROGRESSION THROUGH THE NIGHT. AS IT MOVES SOUTH...THE UPPER SHORTWAVE WILL TRANSLATE ACROSS SOUTHERN MISSOURI. THE COMBINATION OF THE FRONT AND THE SHORTWAVE WILL INTERACT WITH LOW LEVEL MOISTURE AND PRODUCE HIGH CHANCES OF RAIN ACROSS THE MIDSOUTH. THE SHORTWAVE TROUGH WILL SWING ACROSS THE UPPER MS VALLEY BY MID-DAY WEDNESDAY. SOME LINGERING SHOWERS WILL OCCUR OVER NORTHEAST MS THROUGH THE FIRST HALF OF THE DAY...BEFORE THE FRONT SAGS FARTHER SOUTH. RAINY AND CLOUDY WEATHER WILL BE REPLACED WITH DRIER AIR BY WEDNESDAY EVENING. MAX TEMPERATURES ON WEDNESDAY WILL BE IN THE LOWER TO MID 60S FOR MANY AREAS. EXPECTING CLEARING SKIES BY OVERNIGHT WEDNESDAY...SO MIN TEMPERATURES WILL BE IN THE 40S. THURSDAY WILL BE MOSTLY SUNNY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. INCREASING MOISTURE WILL RETURN TO THE MIDSOUTH THROUGH THE DAY FRIDAY. RAIN CHANCES WILL ENTER THE AREA FRIDAY NIGHT. CURRENT MODELS SUPPORT PREVIOUS RUNS OF A WET WEEKEND. THANKS BNA FOR COORDINATION. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Apr 25, 3:34 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT TUE APR 25 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A LEXINGTON TO HOLLY SPRINGS TO CLARKSDALE LINE. AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN MISSOURI AND A COLD FRONT APPROACHING THE MIDSOUTH WILL CAUSE SOME THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 39 min |
| Apr 25, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 48 min |
| Apr 25, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 21 min |
| Apr 25, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 34 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.